Thunderstorm Wind, Bronx
- When
- August 18, 7:00 PM EST
- Where
- Bronx County, 2.59 mi NE of Throggs Neck
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.850, -73.790
Mesonet site at City Island NY measured a 51 knot wind gust.
An upper level trough approached aloft as a cold front approached at the surface. Clusters of showers and thunderstorms developed west of the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
An upper level trough approached aloft as a cold front approached at the surface. Clusters of showers and thunderstorms developed west of the area. Given 0-6 km Bulk Shear and MLCAPE values around 1000 J/kg, one storm became severe and produced damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 18, 6:30 PM EST, 30 minutes earlier.
Area Forecast Discussion
National Weather Service New York NY
730 PM EDT Sun Aug 18 2024
.SYNOPSIS...
A frontal system with its associated low pressure center continues
to approach the area tonight. The central low moves slowly
within the region Monday, shifting east of the area by early
Monday evening. The frontal system continues to shift east of
the region Monday night into Tuesday morning. High pressure
builds in thereafter through the remainder of the week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Showers and thunderstorms continue this evening into tonight.
Ongoing flooding issues remain across south central CT as well.
Severe thunderstorm watch remains in effect until 10 pm and
Flood watch remains in effect until 2am. Main threats in addition
to the heavy rain are damaging winds. Also, a brief isolated
tornado cannot be ruled out. The low level SE flow will help
increase the low level helicity.
Mid level trough approaches from the west resulting in roughly a
20 meter drop with the 500mb height. Models are showing
multiple areas of higher positive vorticity advection traversing
the local area.
The central low associated with the frontal system is expected to
move east and near the western edge of the forecast region to start
the overnight period. The central low and associated occluded front
make their way into the area going into daybreak Monday.
The low and upper level forcing will make for more widespread
showers, which will be heavy at times. Layer precipitable water
maximizes across the local region tonight, reaching almost to
near 2 inches.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Mid level trough continues to approach with its axis arriving within
the region by early Tuesday. About another 30 meter drop with the
500mb height is expected within the region. Once again, multiple
areas of higher positive vorticity advection move across the area
for Monday and Monday night. Vertical forcing will remain in place
to easily allow for the development of showers.
The numerical weather prediction models convey low pressure
passing east of the area early Monday, followed by a cold front
slowly moving across for afternoon into early evening. They are
coherent in their model solutions showing the low pressure
moving east of the area Monday night.
The rain on Monday could very well be more intermittent with more
lulls in the activity. However, thinking here that numerous
showers will pop up and develop throughout the afternoon with a
lingering frontal boundary acting as a focus for low level
convergence. Although the axis of higher precipitable waters is
forecast to be more east of the region, heavy rain will still be
possible at times.
Regarding thunderstorms, low level CAPE forecast to be more, up to
near or a little above 1000 J/kg, so more potential. Will
include chance of thunderstorms. Enough factors to have more
than just slight chance or isolated thunderstorms. Lowering
chances for showers and thunderstorms Monday night, mainly dry
overnight into early Tuesday morning.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
After a secondary frontal passage, any residual showers across S CT
and Long Island should end in the morning. This will set the stage
for drier and cooler conditions to take hold into midweek. Behind
the fropa, high temps on Tuesday could be some of the coolest since
late May, generally in the upper 60s to mid 70s.
The drier, cooler pattern will continue into mid week behind the
frontal system as dry air advects south, with surface high pressure
building in. Lingering upper trough over the Northeast may persist
into late week, reinforced by a closed low dropping south out of
Canada.
This high will be accompanied with primarily N-NW winds and a much
cooler regime. Highs temps Wed will be in the 70s, with low temps
Wed AM and Thu AM in the 50s to near 60. Some interior spots as well
as in the Long Island Pine Barrens could bottom out in the upper 40s
by daybreak Thu depending on the strength of any radiational
cooling. Temperatures will gradually moderate into late week and the
weekend with highs reaching the upper 70s to lower 80s by Fri, and
well into the 80s next weekend.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A frontal system slowly moves across the terminals through
Monday evening.
Showers and thunderstorms are expected this evening into
tonight. Flight categories will fluctuate from MVFR to IFR
through tonight and there could be some periods of brief VFR.
The bulk of the showers/thunderstorms should push east of the
NYC metro after midnight. Showers should begin tapering off
early Monday morning, but could linger across southeast CT.
Conditions should improve to VFR late Monday morning into Monday
afternoon with the potential of another round of showers and
thunderstorms late afternoon and evening.
Winds will be S to SE through tonight. Winds begin to shift
toward the SW during Monday morning. Winds shift to the W and NW
behind the cold front passage Monday evening.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments likely for both showers/thunderstorms and for flight
categories.
Timing of showers and thunderstorms Monday afternoon/evening may
be off by 1-3 hours.
OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY...
Monday Night: Scattered showers and thunderstorms ending in the
evening. VFR.
Tuesday: Mainly VFR. A chance of showers, mainly in the
morning, with MVFR possible. NW wind gusts 15-20 kt.
Wednesday-Friday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Rough ocean seas and long period swells remain through tonight
and into Monday. Seas decrease more Monday afternoon into Monday
night. SCA for ocean remains in effect for the ocean through
Monday night.
Winds are expected to remain below SCA thresholds outside of
thunderstorms. Non-ocean zones are expected to remain below SCA
thresholds for winds and seas through Monday night.
The rough ocean seas and long period swells come from distant
tropical cyclone Ernesto as it passes well northeast of the
area in the open Atlantic. This is also leading to rough
conditions around inlets. Please refer to the National Hurricane
Center for official forecasts regarding Ernesto.
Thereafter, elevated wave heights on the ocean zones will allow
for SCA conditions to possibly continue into the day on
Tuesday. By Late Tuesday, wind diminish and wave heights should
fall below 5 feet. Sub-SCA conditions are then expected with
high pressure moving into the area by midweek.
&&
.HYDROLOGY...
Flood watch remains in effect for NE NJ, Orange and Rockland NY
and has been expanded to include Putnam NY, Westchester NY as
well as Fairfield CT and New Haven CT. The expansion is because
this area has had a lot of heavy rain showers already with more
on the way this evening. Fairfield CT has already had locations
experience significant flooding.
The flood watch goes until 2AM Monday.
Across the rest of the forecast region, NYC, Long Island, SE
Connecticut, not as much rain has fallen, and timing of most
shower and thunderstorms is expected to be when convection is
weakening limiting the flood threat. However, localized flash
flooding cannot be ruled out.
Additional rain Monday into Monday night looks be more
temporally and spatially limited, with just a marginal flash
flood threat. Otherwise, minor flooding in low lying and poor
drainage areas.
Rainfall totals are near 0.75 to 1.25 for much of the area with
locally higher totals, much higher for SW Connecticut through
Monday night. Bulk of the rain expected through this evening.
No hydrologic concerns expected thereafter Tuesday through next
weekend.
&&
.TIDES/COASTAL FLOODING...
A high rip current risk is in place through Monday due to elevated,
long period swells from Ernesto.
Ocean seas are forecast to be highest through Monday, and with surf
heights up to 6 ft, local beach erosion is possible.
A full moon on Monday as well as swell from distant Ernesto will
also elevate total water levels this week. Have continued the
advisory for the back bays of Nassau and Western Sound along the
southwest CT and S Westchester coast for this evening's high tide,
and the statement for areas along Jamaica Bay and lower NY Harbor.
Additional minor flooding is possible with the high tide cycles
(especially the evening/nighttime cycles) through much of this week.
Additional advisories/statements will likely be needed.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 2 AM EDT Monday for CTZ005-006-009-010.
Coastal Flood Advisory from 10 PM this evening to 1 AM EDT
Monday for CTZ009.
NY...Flood Watch until 2 AM EDT Monday for NYZ067>071.
Coastal Flood Advisory from 10 PM this evening to 1 AM EDT
Monday for NYZ071.
High Risk for Rip Currents through Monday evening for NYZ075-080-
081-178-179.
Coastal Flood Advisory until 10 PM EDT this evening for NYZ179.
NJ...Flood Watch until 2 AM EDT Monday for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for ANZ350-353-355.
&&
SYNOPSIS...BG/JM
NEAR TERM...JM/DS
SHORT TERM...JM
LONG TERM...BG
AVIATION...MET
MARINE...BG/JM
HYDROLOGY...BG/JM
TIDES/COASTAL FLOODING...Hazardous Weather Outlook National Weather Service New York NY 221 PM EDT Sun Aug 18 2024 NJZ002-004-006-103>108-NYZ067-069-191830- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Rockland- 221 PM EDT Sun Aug 18 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-081-191830- Southwest Suffolk-Southeast Suffolk- 221 PM EDT Sun Aug 18 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-010>012-NYZ078-079-191830- Northern Middlesex-Northern New London-Southern New Haven- Southern Middlesex-Southern New London-Northwest Suffolk- Northeast Suffolk- 221 PM EDT Sun Aug 18 2024 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-340-345-350-353-355-191830- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 221 PM EDT Sun Aug 18 2024 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ338-191830- New York Harbor- 221 PM EDT Sun Aug 18 2024 ...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ068-070-072>074-176-191830- Putnam-Northern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northern Queens- 221 PM EDT Sun Aug 18 2024 ...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Isolated to scattered instances of flash flooding are possible today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009-191830- Southern Fairfield- 221 PM EDT Sun Aug 18 2024 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EDT MONDAY... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Additional instances of flash flooding are possible today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ071-191830- Southern Westchester- 221 PM EDT Sun Aug 18 2024 ...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EDT MONDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Coastal Flood Advisory. Additional instances of flash flooding are possible today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-178-191830- Kings (Brooklyn)-Southern Queens- 221 PM EDT Sun Aug 18 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... ...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ177-191830- Northern Nassau- 221 PM EDT Sun Aug 18 2024 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Isolated to scattered instances of flash flooding are possible today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ179-191830- Southern Nassau- 221 PM EDT Sun Aug 18 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Coastal Flood Advisory. Isolated to scattered instances of flash flooding are possible today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006-191830- Northern New Haven- 221 PM EDT Sun Aug 18 2024 This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005-191830- Northern Fairfield- 221 PM EDT Sun Aug 18 2024 This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...This afternoon and tonight. Additional instances of flash flooding are possible today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Preliminary Local Storm Report
National Weather Service New York NY
741 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Flash Flood Naugatuck 41.49N 73.05W
08/18/2024 New Haven CT Emergency Mngr
Four buildings along the Naugatuck River are
compromised by flooding and are being
evacuated.
&&Preliminary Local Storm Report
National Weather Service New York NY
744 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Flash Flood Cranford 40.65N 74.30W
08/18/2024 Union NJ Trained Spotter
Chestnut at High Street is closed due to
flooding.
&&Preliminary Local Storm Report
National Weather Service New York NY
749 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM Flash Flood East Newark 40.75N 74.17W
08/18/2024 Essex NJ Public
NJ 21 is closed in both directions between
Clay Street and Mount Pleasant Ave due to
flooding.
&&Preliminary Local Storm Report
National Weather Service New York NY
752 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM Flash Flood 1 NW Mountainside 40.69N 74.38W
08/18/2024 Union NJ Dept of Highways
Two right lanes closed due to flooding in
both directions on I-78 east of Exit 44.
&&Preliminary Local Storm Report
National Weather Service New York NY
755 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM Flash Flood 1 NE East Orange 40.78N 74.20W
08/18/2024 Essex NJ Dept of Highways
3 right and left lanes closed in both
directions on Garden State Parkway at Exit
147 due to flooding.
&&Preliminary Local Storm Report
National Weather Service New York NY
757 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM Flash Flood 1 SW Clifton 40.85N 74.18W
08/18/2024 Passaic NJ Dept of Highways
NJ 3 is closed in both directions east of
the Garden State Parkway due to flooding.
&&The Brookhaven radar (KOKX), 78 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Mesonet site at City Island NY measured a 51 knot wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2024Every state in 2024This day in weather historyWarnings in New York, August 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1214043.